Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sets of natural numbers with no minimal asymptotic bases


Authors: Paul Erdős and Melvyn B. Nathanson
Journal: Proc. Amer. Math. Soc. 70 (1978), 100-102
MSC: Primary 10L05
DOI: https://doi.org/10.1090/S0002-9939-1978-0485761-6
MathSciNet review: 0485761
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The set A of natural numbers is an asymptotic basis for S if the sets S and 2A eventually coincide. An asymptotic basis A for S is minimal if no proper subset of A is a basis for S. Sets S are constructed which possess infinitely many asymptotic bases, but no minimal asymptotic basis.


References [Enhancements On Off] (What's this?)

  • [1] P. Erdös and E. Härtter, Konstruktion von nichtperiodischen Minimalbasen mit der Dichte $ \tfrac{1}{2}$ für die Menge der nichtnegativen ganzen Zahlen, J. Reine Angew. Math. 221 (1966), 44-47. MR 0190119 (32:7533)
  • [2] P. Erdös and M. B. Nathanson, Maximal asymptotic nonbases, Proc. Amer. Math. Soc. 48 (1975), 57-60. MR 0357363 (50:9831)
  • [3] -, Oscillations of bases for the natural numbers, Proc. Amer. Math. Soc. 53 (1975), 253-258. MR 0384739 (52:5612)
  • [4] -, Nonbases of density zero not contained in maximal nonbases, J. London Math. Soc. (2) 15 (1977), 403-405. MR 0491579 (58:10807)
  • [5] E. Härtter, Ein Beitrag zur Theorie der Minimalbasen, J. Reine Angew. Math. 196 (1956), 170-204. MR 0086086 (19:122a)
  • [6] -, Eine Bemerkung über periodische Minimalbasen für die Menge der nichtnegativen ganzen Zahlen, J. Reine Angew. Math 214/215 (1964), 395-398. MR 0161827 (28:5031)
  • [7] H. B. Mann, Addition theorems: The addition theorems of group theory and number theory, Interscience, New York, 1965. MR 0181626 (31:5854)
  • [8] M. B. Nathanson, Minimal bases and maximal nonbases in additive number theory, J. Number Theory 6 (1974), 324-333. MR 0347764 (50:265)
  • [9] -, s-maximal nonbases of density zero, J. London Math. Soc. (2) 15 (1977), 29-34. MR 0435021 (55:7983)
  • [10] H.-H. Ostmann, Additive Zahlentheorie, Springer-Verlag, Berlin and New York, 1968. MR 0268112 (42:3011)
  • [11] A. Sárközy, Über total primitive Folgen, Acta Arith. 8 (1962/63), 21-31.
  • [12] -, Über reduzible folgen, Acta Arith. 10 (1964/65), 399-408. MR 0179147 (31:3398)
  • [13] A. Sárközy and E. Szemerédi, On the sequence of squares, Mat. Lapok 16 (1965), 76-85. (Hungarian). MR 0201410 (34:1294)
  • [14] A. Stöhr, Gelöste und ungelöste Fragen über Basen der naturlichen Zahlenreihe. I, II, J. Reine Angew. Math. 194 (1955), 40-65; 111-140. MR 0075228 (17:713a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10L05

Retrieve articles in all journals with MSC: 10L05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0485761-6
Keywords: Addition of sequences, minimal bases, sum sets
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society